Key result
CAPOX chemotherapy linked to lethal multiorgan toxicity including severe myocardial sclerosis.
Case Report (n=1)
No
This case report highlights a previously unreported lethal multiorgan toxicity, including severe myocardial sclerosis, following the CAPOX chemotherapy regimen.
A 36-year-old female was hospitalized with symptoms suggesting intestinal occlusion. She was diagnosed with adenocarcinoma of the ampulla of Vater (pT4N0 stage) and underwent cephalic duodenopancreatectomy 8 months ago. Five cycles of postoperative chemotherapy were administrated using capecitabine and oxaliplatin (CAPOX or XELOX), the last one being completed 1 month ago. During the present hospitalization, because of normal computed tomography and ultrasound abdominal examination, rehydration and antibiotherapy were administrated. However, 4 days after hospital admission, the patient died. At autopsy and histological examination, we found a severe myocardial sclerosis with large scarring areas, severe steatohepatitis, chronic pancreatitis with large fibrotic areas, and acute enteritis. Alcohol consumption was denied. The patient died due to associated heart, liver and pancreatic failure. This multiorgan toxicity and death following CAPOX regimen had not yet been reported in the literature. VIRTUAL SLIDES: The virtual slide(s) for this article can be found here: http://www.diagnosticpathology.diagnomx.eu/vs/6472150549833105.
No takes yet. Share an insight, caveat, or question.
Gurzu et al. (2013) conducted a case report in Adenocarcinoma of the ampulla of Vater (n=1). Capecitabine and oxaliplatin (CAPOX) was evaluated on Toxicity and death. Adjuvant chemotherapy with capecitabine and oxaliplatin (CAPOX) induced lethal multiorgan toxicity, including severe myocardial sclerosis, steatohepatitis, chronic pancreatitis, and acute enteritis.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: